Alert archive / Arizona / Dust Storm Warnings in 2011
Dust Storm Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this dust storm warning at Feb 8, 2011, 12:15 PM MST for Cochise County, Arizona. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2011, 12:15 PM MST (19:15 UTC)
- Expired
- Feb 8, 2011, 2:00 PM MST
- In force
- 105 min
- Issued by
- NWS Tucson, AZ
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 83 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3195 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
867 WWUS75 KTWC 081915 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1215 PM MST TUE FEB 8 2011 AZZ508-090100- /O.NEW.KTWC.DS.W.0001.110208T1915Z-110208T2100Z/ /O.CON.KTWC.WI.Y.0001.000000T0000Z-110209T0100Z/ EASTERN COCHISE COUNTY BELOW 5000 FEET- INCLUDING THE CITY OF...WILLCOX 1215 PM MST TUE FEB 8 2011 ...DUST STORM WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING...BLOWING DUST OFF THE WILLCOX PLAYA WILL CONTINUE THROUGH THE AFTERNOON HOURS. STRONG AND GUSTY WINDS WILL OCCUR UNTIL 6 PM MST THIS EVENING. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH IN THE VALLEYS. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH IN THE HIGHER ELEVATIONS. * IMPACTS...THE MAIN IMPACTS WILL BE TO TRAVELERS ESPECIALLY ALONG INTERSTATE 10 BETWEEN WILLCOX AND THE ARIZONA/NEW MEXICO STATE LINE. PLUMES OF BLOWING DUST OFF THE WILLCOX PLAYA WILL REDUCE VISIBILITIES TO LESS THAN THREE MILES WITH VERY BRIEF PERIODS OF REDUCED VISIBILITY TO LESS THAN ONE-QUARTER OF A MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OVER THE LOWER ELEVATIONS CAN BE EXPECTED...AND 35 TO 40 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS OVER THE HIGHEST PEAKS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS DUST STORM. && $$ AZZ503-507-509>514-090100- /O.CON.KTWC.WI.Y.0001.000000T0000Z-110209T0100Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- UPPER SAN PEDRO RIVER VALLEY-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...NOGALES...SIERRA VISTA...BENSON... CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM... CHIRICAHUA NM...BISBEE...CANELO HILLS...MADERA CANYON... MOUNT LEMMON...SUMMERHAVEN 1215 PM MST TUE FEB 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING...STRONG AND GUSTY WINDS WILL OCCUR UNTIL 6 PM MST THIS EVENING. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH IN THE VALLEYS. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH IN THE HIGHER ELEVATIONS. * IMPACTS...THE MAIN IMPACTS WILL BE TO TRAVELERS. HIGH WINDS WILL MAKE DRIVING DIFFICULT. HIGH PROFILE VEHICLES WILL BE THE MOST VULNERABLE TO THE STRONG AND GUSTY WINDS. IN ADDITION... BLOWING DUST MAY OCCUR AT TIMES RESULTING IN REDUCED VISIBILITIES OVER SOME OF THE ROADWAYS OF SOUTHEAST ARIZONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OVER THE LOWER ELEVATIONS CAN BE EXPECTED...AND 35 TO 40 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS OVER THE HIGHEST PEAKS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
040 WWUS75 KTWC 082021 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 121 PM MST TUE FEB 8 2011 AZZ508-082130- /O.EXT.KTWC.WI.Y.0001.000000T0000Z-110209T0300Z/ /O.CON.KTWC.DS.W.0001.000000T0000Z-110208T2100Z/ EASTERN COCHISE COUNTY BELOW 5000 FEET- INCLUDING THE CITY OF...WILLCOX 121 PM MST TUE FEB 8 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... ...DUST STORM WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. A DUST STORM WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * TIMING...BLOWING DUST OFF THE WILLCOX PLAYA WILL CONTINUE THROUGH THE AFTERNOON HOURS. STRONG AND GUSTY WINDS WILL OCCUR UNTIL 6 PM MST THIS EVENING. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH IN THE VALLEYS. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH IN THE HIGHER ELEVATIONS. * IMPACTS...THE MAIN IMPACTS WILL BE TO TRAVELERS ESPECIALLY ALONG INTERSTATE 10 BETWEEN WILLCOX AND THE ARIZONA/NEW MEXICO STATE LINE. PLUMES OF BLOWING DUST OFF THE WILLCOX PLAYA WILL REDUCE VISIBILITIES TO LESS THAN THREE MILES WITH VERY BRIEF PERIODS OF REDUCED VISIBILITY TO LESS THAN ONE-QUARTER OF A MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OVER THE LOWER ELEVATIONS CAN BE EXPECTED...AND 35 TO 40 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS OVER THE HIGHEST PEAKS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS DUST STORM. && $$ AZZ507-512-513-082130- /O.EXT.KTWC.WI.Y.0001.000000T0000Z-110209T0300Z/ UPPER SAN PEDRO RIVER VALLEY-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...CHIRICAHUA NM... BISBEE...CANELO HILLS 121 PM MST TUE FEB 8 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...STRONG AND GUSTY WINDS WILL OCCUR UNTIL 6 PM MST THIS EVENING. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH IN THE VALLEYS. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH IN THE HIGHER ELEVATIONS. * IMPACTS...THE MAIN IMPACTS WILL BE TO TRAVELERS. HIGH WINDS WILL MAKE DRIVING DIFFICULT. HIGH PROFILE VEHICLES WILL BE THE MOST VULNERABLE TO THE STRONG AND GUSTY WINDS. IN ADDITION... BLOWING DUST MAY OCCUR AT TIMES RESULTING IN REDUCED VISIBILITIES OVER SOME OF THE ROADWAYS OF SOUTHEAST ARIZONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OVER THE LOWER ELEVATIONS CAN BE EXPECTED...AND 35 TO 40 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS OVER THE HIGHEST PEAKS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ503-509>511-514-082130- /O.CON.KTWC.WI.Y.0001.000000T0000Z-110209T0100Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...NOGALES...CLIFTON...SAFFORD... HANNAGAN MEADOW...MOUNT GRAHAM...MOUNT LEMMON...SUMMERHAVEN 121 PM MST TUE FEB 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING...STRONG AND GUSTY WINDS WILL OCCUR UNTIL 6 PM MST THIS EVENING. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH IN THE VALLEYS. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH IN THE HIGHER ELEVATIONS. * IMPACTS...THE MAIN IMPACTS WILL BE TO TRAVELERS. HIGH WINDS WILL MAKE DRIVING DIFFICULT. HIGH PROFILE VEHICLES WILL BE THE MOST VULNERABLE TO THE STRONG AND GUSTY WINDS. IN ADDITION... BLOWING DUST MAY OCCUR AT TIMES RESULTING IN REDUCED VISIBILITIES OVER SOME OF THE ROADWAYS OF SOUTHEAST ARIZONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OVER THE LOWER ELEVATIONS CAN BE EXPECTED...AND 35 TO 40 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS OVER THE HIGHEST PEAKS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
389 WWUS75 KTWC 082105 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 205 PM MST TUE FEB 8 2011 AZZ508-090300- /O.EXP.KTWC.DS.W.0001.000000T0000Z-110208T2100Z/ /O.CON.KTWC.WI.Y.0001.000000T0000Z-110209T0300Z/ EASTERN COCHISE COUNTY BELOW 5000 FEET- INCLUDING THE CITY OF...WILLCOX 205 PM MST TUE FEB 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...DUST STORM WARNING HAS EXPIRED... THE DUST STORM WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...STRONG AND GUSTY WINDS WILL OCCUR UNTIL 6 PM MST THIS EVENING. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH IN THE VALLEYS. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH IN THE HIGHER ELEVATIONS. * IMPACTS...THE MAIN IMPACTS WILL BE TO TRAVELERS ESPECIALLY ALONG INTERSTATE 10 BETWEEN WILLCOX AND THE ARIZONA/NEW MEXICO STATE LINE. PLUMES OF BLOWING DUST OFF THE WILLCOX PLAYA WILL REDUCE VISIBILITIES TO LESS THAN THREE MILES AT TIMES WITH VERY BRIEF PERIODS OF REDUCED VISIBILITY TO LESS THAN ONE-HALF OF A MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 40 MPH. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ503-509>511-514-090100- /O.CON.KTWC.WI.Y.0001.000000T0000Z-110209T0100Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...NOGALES...CLIFTON...SAFFORD... HANNAGAN MEADOW...MOUNT GRAHAM...MOUNT LEMMON...SUMMERHAVEN 205 PM MST TUE FEB 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING...STRONG AND GUSTY WINDS WILL OCCUR UNTIL 6 PM MST THIS EVENING. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH IN THE VALLEYS. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH IN THE HIGHER ELEVATIONS. * IMPACTS...THE MAIN IMPACTS WILL BE TO TRAVELERS. HIGH WINDS WILL MAKE DRIVING DIFFICULT. HIGH PROFILE VEHICLES WILL BE THE MOST VULNERABLE TO THE STRONG AND GUSTY WINDS. IN ADDITION... BLOWING DUST MAY OCCUR AT TIMES RESULTING IN REDUCED VISIBILITIES OVER SOME OF THE ROADWAYS OF SOUTHEAST ARIZONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OVER THE LOWER ELEVATIONS CAN BE EXPECTED...AND 35 TO 40 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS OVER THE HIGHEST PEAKS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ507-512-513-090300- /O.CON.KTWC.WI.Y.0001.000000T0000Z-110209T0300Z/ UPPER SAN PEDRO RIVER VALLEY-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...CHIRICAHUA NM... BISBEE...CANELO HILLS 205 PM MST TUE FEB 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...STRONG AND GUSTY WINDS WILL OCCUR UNTIL 6 PM MST THIS EVENING. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH IN THE VALLEYS. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH IN THE HIGHER ELEVATIONS. * IMPACTS...THE MAIN IMPACTS WILL BE TO TRAVELERS. HIGH WINDS WILL MAKE DRIVING DIFFICULT. HIGH PROFILE VEHICLES WILL BE THE MOST VULNERABLE TO THE STRONG AND GUSTY WINDS. IN ADDITION... BLOWING DUST MAY OCCUR AT TIMES RESULTING IN REDUCED VISIBILITIES OVER SOME OF THE ROADWAYS OF SOUTHEAST ARIZONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OVER THE LOWER ELEVATIONS CAN BE EXPECTED...AND 35 TO 40 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS OVER THE HIGHEST PEAKS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this dust storm warning went out at Feb 8, 9:25 AM MST, 2 hours 50 minutes earlier.
Area forecast discussion, Feb 8, 9:25 AM MST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
925 AM MST TUE FEB 8 2011
.SYNOPSIS...A LOW PRESSURE SYSTEM MOVING ACROSS THE FOUR CORNERS
REGION WILL BRING GUSTY WINDS THIS AFTERNOON AND EARLY THIS EVENING.
THERE WILL ALSO BE A FEW SHOWERS MAINLY NEAR THE WHITE MOUNTAINS
LATER TODAY INTO EARLY WEDNESDAY. EXPECT DRY CONDITIONS WEDNESDAY
AND CONTINUING INTO EARLY NEXT WEEK AS PACIFIC HIGH PRESSURE MOVES
ACROSS THE AREA.
&&
.DISCUSSION...UPPER LOW OVER NWRN CO WITH TROUGH AXIS EXTENDING SWWD
INTO FAR NWRN AZ. LOWER-LEVEL CLOUDS ACROSS NRN AZ MOVING SEWD AND
ENCROACHING UPON THE WHITE MOUNTAINS AT THIS TIME. ALSO...SURFACE
WIND STARTING TO INCREASE ACROSS SE AZ WITH KFHU RECORDING SUSTAINED
WIND OF 24 KTS WITH GUST TO 34 KTS AT 1555Z...AND KTUS RECORDING
SOUTH WIND GUST TO 18 KTS.
POSITIVE-TILT OPEN WAVE TROUGH TO MOVE SEWD ACROSS THE FOUR CORNERS
REGION AND SRN ROCKIES TONIGHT AND WED. 08/09Z SREF DEPICTS
MEASURABLE PRECIP TO BE CONFINED TO THE WHITE MOUNTAINS LATE THIS
AFTERNOON AND TONIGHT...AND BASED ON SATELLITE/RADAR TRENDS THIS
SOLUTION APPEARS QUITE REASONABLE. EXCEPT FOR THE WHITE
MOUNTAINS...WILL LIKELY TRIM INHERITED POPS TO LESS THAN 10 PERCENT.
OTHERWISE...THE MAIN IMPACT FROM THIS SYSTEM WILL BE STRONG AND
GUSTY SW-W WINDS ACROSS SE AZ THIS AFTERNOON AND EARLY THIS EVENING.
SEE NO REASON TO TAMPER WITH THE WIND ADVISORY THAT IS IN EFFECT
FROM NOON TODAY UNTIL 6 PM MST THIS EVENING FOR LOCALES EAST AND
SOUTH OF TUCSON. WINDS TO DIMINISH AROUND OR SHORTLY AFTER SUNSET.
ANY PRECIP VICINITY WHITE MOUNTAINS EXPECTED TO END BY DAYBREAK WED.
NWLY FLOW ALOFT TO OCCUR WED-FRI...THEN ERN PACIFIC RIDGE TO MOVE
EWD ACROSS THE AREA SAT. GENERALLY ZONAL FLOW ALOFT TO PREVAIL
SUN-MON.
HIGH TEMPS TODAY TO BE ABOUT 5 DEGS F ABOVE NORMAL. COOLER WED THEN
NO SIGNIFICANT HIGH TEMP CHANGES THUR. WARMER FRI FOLLOWED BY ABOVE
NORMAL DAYTIME TEMPS SAT-MON.
&&
.AVIATION...VALID THRU 09/18Z
KTUS VICINITY WWD/NWWD SKC-FEW CLOUDS AROUND 10K FT AGL. NE OF KTUS
SCT-OCCASIONALLY BKN CLOUDS 6-10K FT AGL. CHANCE OF -SHRA/-SHSN
VICINITY WHITE MOUNTAINS NE OF KSAD.
ACROSS ALL OF SE AZ...SURFACE WIND LESS THAN 10 KTS THIS MORNING...
THEN SWLY/WLY 15-30 KTS WITH GUSTS OF 30-45 KTS AFTER 19Z TIL 03Z
WEDNESDAY. SURFACE WIND 03Z-18Z WEDNESDAY PRIMARILY LESS THAN 10
KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...EXPECT STRONG AND GUSTY SOUTHWEST TO WEST WINDS THIS
AFTERNOON AND EARLY THIS EVENING AS A LOW PRESSURE SYSTEM MOVES
ACROSS THE FOUR CORNERS REGION. RELATIVE HUMIDITIES THIS AFTERNOON
ARE FORECAST TO REMAIN ABOVE 15 PERCENT ACROSS GREENLEE AND GRAHAM
COUNTIES. HOWEVER...RELATIVE HUMIDITIES THIS AFTERNOON ARE FORECAST
TO BE BELOW 15 PERCENT ACROSS PORTIONS OF EASTERN PIMA...COCHISE AND
SANTA CRUZ COUNTIES.
THE COMBINATION OF STRONG AND GUSTY SOUTHWEST TO WEST WINDS AS WELL
AS LOW RELATIVE HUMIDITIES AND A HIGH FIRE DANGER RATING WILL LEAD
TO RED FLAG CONDITIONS ACROSS PORTIONS OF EASTERN PIMA...COCHISE AND
SANTA CRUZ COUNTIES. THUS A RED FLAG WARNING IS IN EFFECT FROM NOON
TODAY UNTIL 6 PM MST THIS EVENING. LESS WIND WILL OCCUR WEDNESDAY
BEHIND THE DEPARTING SYSTEM. EXPECT DRY CONDITIONS THURSDAY AND
CONTINUING THROUGH THE WEEKEND AS HIGH PRESSURE FROM THE PACIFIC
MOVES ACROSS THE AREA.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 6 PM MST THIS EVENING
FOR AZZ503-507>514.
RED FLAG WARNING FROM NOON TODAY TO 6 PM MST THIS EVENING
FOR AZZ148.
BF
WEATHER.GOV/TUCSONHazardous weather outlook, Feb 8, 3:02 AM MST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 302 AM MST TUE FEB 8 2011 AZZ509>511-514-090100- UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- 302 AM MST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR STRONG AND GUSTY WINDS FROM NOON UNTIL 6 PM MST TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ503-504-507-508-512-513-090100- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- 302 AM MST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT BELOW 5000 FEET FROM NOON TO 6 PM MST TODAY FOR EASTERN PIMA...COCHISE AND SANTA CRUZ COUNTIES DUE TO STRONG AND GUSTY WEST WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING. A WIND ADVISORY IS ALSO IN EFFECT FOR STRONG AND GUSTY WINDS FROM NOON UNTIL 6 PM MST TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
Nearby
Dust Storm Warnings in Arizona, 2011Every dust storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.